Archived

This topic is now archived and is closed to further replies.

Anxiety, Depression, Suicidal Thoughts And Accutane?

12 posts in this topic

Has anybody taken accutane with anxiety/ depression or any psychological issues? How did the drug affect you? Did your mental condition get worse during or after? How about suicidal thoughts? I'm asking because my dermatologist wants to prescribe me accutane and knowing that i have chronic anxiety, i am scared i may be prone to suicidal thoughts or depression. I did consult my dermatologist but all he said was that the side effects won't be that bad, just dry lips and dry skin.

I was doing a lot of research and found this video:

Anybody watched that before?

What are your thoughts?

.


huh.png


Share this post


Link to post
Share on other sites

Accutane will actually improve your mood and can even be considered an anti-depressant of sorts (it will clear your skin and give it a healthy glow so your self-image will improve which will in turn make you a happier person). The studies which have been done have established no link between depression/suicidal ideation and accutane.

http://www.ncbi.nlm.nih.gov/pubmed/23347302

http://www.ncbi.nlm.nih.gov/pubmed/19522777

Share this post


Link to post
Share on other sites

Well the thing is that yes, it can cause changes to the brain and studies ( Dr Douglas Bremner, James Crandall P.hd and 1 done in Austin, Tx) have shown that! Acutally one of the members on this board and started the thread Long term damage (IndigoRush) is in that video! It has caused changes in the brain of thoose who never suffered any type of anxiety, depression etc...

Some will say that acne caused thier depression etc... Some will say that it's not true, but if you search this board and other fourms you will see that it can and that is why it is labeled extensively! It doesn't suprise me that your derm said that only some dry lips etc.. Almost all of them say that, though there are a few who are honest.

In the end it is up to you and your decision as you will have to live with the outcome! If your acne is not that bad then try light therapy, diet etc...

I don't suffer from depression etc... but I did get some life altering health issues from Accutane!

Good Luck

1 person likes this

The secret of health for both mind & body

is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.

The Buddha


Share this post


Link to post
Share on other sites

Accutane will actually improve your mood and can even be considered an anti-depressant of sorts (it will clear your skin and give it a healthy glow so your self-image will improve which will in turn make you a happier person). The studies which have been done have established no link between depression/suicidal ideation and accutane.

http://www.ncbi.nlm.nih.gov/pubmed/23347302

http://www.ncbi.nlm.nih.gov/pubmed/19522777


huh.png


Share this post


Link to post
Share on other sites

Accutane brings me out of depression and anxiety acne is what causes it for me.. lol


Absorica Aug 2013 -Feb2014

Claravis March 211 - July 2011


Share this post


Link to post
Share on other sites

Accutane will actually improve your mood and can even be considered an anti-depressant of sorts (it will clear your skin and give it a healthy glow so your self-image will improve which will in turn make you a happier person). The studies which have been done have established no link between depression/suicidal ideation and accutane.

http://www.ncbi.nlm.nih.gov/pubmed/23347302

http://www.ncbi.nlm.nih.gov/pubmed/19522777

Share this post


Link to post
Share on other sites

Accutane will actually improve your mood and can even be considered an anti-depressant of sorts (it will clear your skin and give it a healthy glow so your self-image will improve which will in turn make you a happier person). The studies which have been done have established no link between depression/suicidal ideation and accutane.

http://www.ncbi.nlm.nih.gov/pubmed/23347302

http://www.ncbi.nlm.nih.gov/pubmed/19522777

@Leereworte - Your inaccurate information is blatant lies - stop spreading Roche PR lies.

@onehardbattle Accutane is poison that non selectively destroys your body and your derm is trying to take the 'easy' way out - do not consider it


huh.png


Share this post


Link to post
Share on other sites

Since you're a woman, then spironolactone is a great option. 200 mg spiro coupled with 50 mg doxycycline and tazorac .1% gel at night will give you beautiful skin. Not quite Accutane skin (nothing is more beautiful or attractive than accutane skin), but still good, fairly clear skin.

I wouldn't let the people on here scare you away from Accutane. They are a very very small percentage of Accutane users and they are blaming problems which they would have suffered from anyway on Accutane. You can find people on the internet claiming all sorts of terrible side effects for pretty much every single prescription drug out there.

Share this post


Link to post
Share on other sites

You want to see accutane skin? Go look at the before & after photos on my profile.

@ Leereworte - I would have had no hairloss or any of the million other LISTED side effects this drug has given me had I not ingested this toxic poison - you really are a short sighted ignoramus

Share this post


Link to post
Share on other sites

Since you're a woman, then spironolactone is a great option. 200 mg spiro coupled with 50 mg doxycycline and tazorac .1% gel at night will give you beautiful skin. Not quite Accutane skin (nothing is more beautiful or attractive than accutane skin), but still good, fairly clear skin.

I wouldn't let the people on here scare you away from Accutane. They are a very very small percentage of Accutane users and they are blaming problems which they would have suffered from anyway on Accutane. You can find people on the internet claiming all sorts of terrible side effects for pretty much every single prescription drug out there.


huh.png


Share this post


Link to post
Share on other sites

if you have bad acne, and i mean, all over your neck, chest, back - google severe acne. if you look like that, then consider accutane.

if you don't then don't consider it. it has side effects, like all medications but this one is nasty. my doctor says almost 80% of her patients have MOOD changes, not particularly depression, but anger, psychosis, and just behavioral changes,

2 people like this

Share this post


Link to post
Share on other sites